Schizophrenia.com

Sedated and sleepy on Haldol

Does the sleepiness ever go away? Just started it like 2 weeks ago its helped with all delusions its just the side effects are bothering me…

I have the craving to sit in bed all day lol.

Currently on 10mg at night.

Any suggestions??

Try to stay busy, it’ll hopefully take away the sleepiness and the side effects.

Just power through if you can and have no negative symptoms.

Hope this helps.

1 Like

I was involuntarily drugged with haldol in the hospital in 1997. They gave me an injection in my butt cheek. I was so drugged I slept for a month straight. When I got out of the hospital I couldn’t take it anymore and quit. I felt my illness coming back so the doctor gave me Zyprexa.

Haldol is not good for you long term. It was developed in the 1950’s. If you have acne haldol will make it worse. You should try and switch to a newer medication. Less side effects long term.

Do no quit taking haldol in the meantime. Wait until you get a new med. I made the transition from haldol to zyprexa easily. See if you can get you doctor to give you 10 mgs of zyprexa. I’ve been on it for 25 years. It helps me sleep and I’ve gotten use to it.

2 Likes

I’m sedated on Haldol too. But I feel like it’s getting better over time. I’ve been on Haldol for about 9 months

2 Likes

This gives me hope thanks.

1 Like

Gonna give it another week and ask my doc if we can change things if it doesn’t improve…

1 Like

May i ask what dose you are on? Thanks.

1 Like

I’m taking 10 mg per day. I tried 15 but it made me too tired so I went back down to 10

1 Like

We’re on the same med! My symptoms are coming back unfortunately.

2 Likes

How much do you take @flowers20?

I take 20 mg a day. Just started that dose today. Before was on 15.

1 Like

Are you able to stay awake on it? At 15 mg I was useless

Yes I’m able to stay awake. But I don’t do anything. I’m so bored. I miss being on adderall and doing things. Part of me just wants to move away stop the meds and do adderall again. I feel I have nothing to lose.

1 Like

I can understand feeling that way.

Idk but haldol keeps me awake brah I mean I get the injection shots and that be hurting like hell. :angry: :angry: :angry:

1 Like

Haldol has some nasty side effects at higher doses.

Haldol has saved me and I’ve been on it for about 10 years now. However I’m lucky and I only take between .5 and 1mg so I don’t have side effects.

The key with Haldol is taking as small a dose as possible. It can be effective even at a small dose so talk to your doctor about this.

Best wishes!

1 Like

one man’s blessing another man’s poison.

They use Haldol to torture mental patients in Russia. They’re working on better med’s. We need them.

@columbus I know it may have been a while but please consider our forum guidelines…

Typically, we like to leave inactive threads alone and just start a new thread instead. This is different than how some forums are run, but we do it this way because it frequently upsets users to have old topics revived when they are no longer relevant. It can also be frustrating to the person who revived the thread when they don’t get a reply, because the original poster is no longer active or no longer finds the topic relevant. Feel free to start a new thread on this topic.

Thanks,

Volunteer Moderator